MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 18IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 18IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP391H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: please confirm the number of patients/events affected with this alleged deficiency.5 dogs.How many devices demonstrated the alleged deficiency on each involved patient/event? 1-2 devices can you identify the lot number of the product used? uebbdjw0.Is the device or samples from same lot available to return for analysis? no please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep): (b)(6).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure in 2025 and suture was used.During the procedure, suture is breaking down after several days, especially with this lot grade.Other lot grade is working well.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/16/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL+ VIO 18IN 5-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21664992
Report Number2210968-2025-03043
Device Sequence Number7625299
Product Code GAM
UDI-Device Identifier10705031052918
UDI-Public(01)10705031052918(17)270430(10)UEBBDJW0
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP391H
Device Lot NumberUEBBDJW0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown